Property C for ODE and Applications to an Inverse Problem for a Heat Equation

Volume 57 / 2009

A. G. Ramm Bulletin Polish Acad. Sci. Math. 57 (2009), 243-249 MSC: 35R30, 74J25, 34E05. DOI: 10.4064/ba57-3-6

Abstract

Let $\ell_j:=-{d^2}/{dx^2}+k^2q_j(x),$ $k={\rm const}>0$, $j=1,2,$ $0< \mathop{\rm ess\,inf} q_j(x)\leq \mathop{\rm ess\,sup} q_j(x)<\infty.$ Suppose that $(*)\kern.5em \int_0^1p(x)u_1(x,k)u_2(x,k)\,dx=0$ for all $k>0,$ where $p$ is an arbitrary fixed bounded piecewise-analytic function on $[0,1]$, which changes sign finitely many times, and $u_j$ solves the problem $\ell_ju_j=0,\ 0\leq x\leq 1,\ u'_j(0,k)=0,\ u_j(0,k)=1.$ It is proved that $(*)$ implies $p=0$. This result is applied to an inverse problem for a heat equation.

Authors

  • A. G. RammDepartment of Mathematics
    Kansas State University
    Manhattan, KS 66506-2602, U.S.A.
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image